Depression, Mental Health and Crisis Support 06/04/2017Depression, Mental Health and Crisis Support Depression and other mental health difficulties are common amongst people on the autistic spectrum and their carers. People who are affected by general mental health difficulties are encouraged to receive and share information, support and advice with other forum members, though it is important to point out that this exchange of information is generally based on personal experience and opinions, and is not a substitute for professional medical help. There is a list of sources of mental health support here: <a href="http://www.asd-forum.org.uk/forum/index.php?showtopic=18801" target="_blank">Mental Health Resources link</a> People may experience a more serious crisis with their mental health and need urgent medical assistance and advice. However well intentioned, this is not an area of support that the forum can or should be attempting to offer and we would urge members who are feeling at risk of self-harm or suicide to contact either their own GP/health centre, or if out of hours contact NHS Direct on 0845 4647 or to call emergency services 999. We want to reassure members that they have our full support in offering and seeking advice and information on general mental health issues. Members asking for information in order to help a person in their care are seeking to empower both themselves and those they represent, and we would naturally welcome any such dialogue on the forum. However, any posts which are deemed to contain inference of personal intent to self-harm and/or suicide will be removed from the forum and that person will be contacted via the pm system with advice on where to seek appropriate help. In addition to the post being removed, if a forum member is deemed to indicate an immediate risk to themselves, and are unable to be contacted via the pm system, the moderating team will take steps to ensure that person's safety. This may involve breaking previous confidentiality agreements and/or contacting the emergency services on that person's behalf. Sometimes posts referring to self-harm do not indicate an immediate risk, but they may contain material which others find inappropriate or distressing. This type of post will also be removed from the public forum at the moderator's/administrator's discretion, considering the forum user base as a whole. If any member receives a PM indicating an immediate risk and is not in a position (or does not want) to intervene, they should forward the PM to the moderating team, who will deal with the disclosure in accordance with the above guidelines. We trust all members will appreciate the reasoning behind these guidelines, and our intention to urge any member struggling with suicidal feelings to seek and receive approproiate support from trained and experienced professional resources. The forum guidelines have been updated to reflect the above. Regards, The mod/admin team
Search the Community
Showing results for tags 'Strattera'.
Found 1 result
Evening all, I'm new to the forum so apolgies if I get anything wrong in the way I'm supposed to post. I am a 35 year old woman. I'm married to a ADHD man, and we have a gorgeous NT son, who is 4. I was diagnosed with ADHD 18 months ago and then ASD (specifically Asperger's Syndrome) 12 months ago. I live in the UK. I was initially prescribed methylphenidate (Concerta) for my ADHD but the stimulant made me suicidal, and caused serious issues with fatigue and a foul temper. I stopped taking it pretty quickly and the effect disappeared. It was recommended that I try Strattera instead and have been taking 40mg for just under two months. The dose is low, because I have a history of being very sensitve to anything that effects brain chemistry (so alcholol, caffiene, anti-depressants, sedatives and general aneasthetics). For the most part it has helped; the constant anxiety I used to feel has just gone, and I haven't slept this well in . . .well ...ever. However I've also noticed a down turn in my mood again and given how bad I got on the methylphenidate I'm worried that it's going to get worse. From what I've read though, it's not uncommon to have this in the first few months of taking Strattera and I've been told that it will go away as I get used to the drug. Does anyone else have experience of this? (I also have a underactive thyroid and take 100mg of Levothyroxine daily).